announcement

Help someone with useful health advice.

Oxycodone Withdrawal Symptoms

Oxycodone Withdrawal Symptoms
Oxycodone is a well-known medication, prescribed as a painkiller. However, there have been numerous instances of oxycodone abuse, and complications arising as a consequence of its abrupt withdrawal. This article tells you more.
Batul Nafisa Baxamusa
Last Updated: Jan 24, 2018
Oxycodone is a prescribed narcotic painkiller. It is classified as an opioid analgesic, and doctors prescribe it for patients suffering from moderate to extreme pain. As a narcotic painkiller, it blocks the receptors that sense pain, which brings a sensation of relief to the patient.
In the United States, oxycodone is listed as a Schedule II drug, because of the following risks associated with its consumption:
  • It has a high potential for abuse
  • It may lead to severe psychological or physical dependence
The effects of oxycodone are similar to those of any other narcotic substance. Consequentially, oxycodone abuse has been rampant around the world.
Oxycodone Withdrawal
The withdrawal symptoms of oxycodone tend to surface approximately six hours after the last dose has been administered. These usually last for about a week.
Abruptly halting the consumption of oxycodone can give rise to serious complications. You are therefore advised to speak to the doctor, who would gradually reduce the dose, with the intention of letting the body cope.
Withdrawal symptoms in each individual may vary, as each person tends to react differently to a given drug. The withdrawal symptoms are listed below.
  • Abdominal cramps
  • Diarrhea
  • Vomiting
  • Muscle weakness and pain
  • Excessive sweating (diaphoresis)
  • Anxiety
  • Goose bumps (piloerection)
  • Paranoia
  • Agitated and aggressive behavior
  • Increased heart rate
  • Hyperactivity
  • Mydriasis (excessive dilation of pupils)
  • Runny nose and eyes
  • Depression
  • Loss of appetite
  • Fatigue
  • Insomnia
Dealing With Oxycodone Addiction
Addiction to prescription drugs is a common phenomenon across the world, and it presents a particularly disturbing statistic in the United States.
Addiction to prescription drugs often happens unawares, especially when the person unknowingly starts to consume excess medication without the doctor's approval. Long-term addiction to oxycodone can cause severe damage to various organs in the body.
The main hindrance that comes in the way of successfully ending this addiction is the intensity and severity of the withdrawal symptoms. Those habituated to consuming oxycodone find it extremely hard to deal with the consequences of going cold-turkey, and resume the habit in no time.
It is, therefore, necessary to consult a doctor who would advise the patient on the most appropriate way to stop the consumption of oxycodone. This is best done by a gradual reduction in the dosage, in order to help the body lessen its dependence on the drug.
The best way to avoid suffering from the withdrawal symptoms of oxycodone is by gradually reducing the dosage. Your doctor would definitely be the best person to guide you in this regard. Drug abuse is a very difficult condition to deal with, and curing it should be left to the professionals.
Disclaimer: This HealthHearty article is for informative purposes only, and should not be used as a replacement for expert medical advice.